Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 46, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 22, 1997, 11:40 PM EDT for Worth County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 1997, 11:40 PM EDT (03:40 UTC)
- Expired
- Apr 23, 1997, 12:30 AM EDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Worth County, GA
The radar
The Moody AFB radar (KVAX), 109 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 11:00 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1287 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
028 WUUS1 KTLH 230343 RRA SVRTLH GAC321-230430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1140 PM EDT TUE APR 22 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1230 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST GEORGIA ...WORTH COUNTY AT 1139 PM RADAR INDICATED A POSSIBLE SEVERE THUNDERSTORM MOVING INTO WORTH COUNTY. THIS STORM WILL MOVE OVER SYLVERSTER AND SUMNER AS IT MOVES TO THE EAST AT 45 MPH. THIS STORM WILL LIKELY PRODUCE DAMAGING WINDS AND POSSIBLY SOME HAIL. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 8:47 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Apr 22, 8:47 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 830 PM EDT TUE APR 22 1997 LINE OF STORMS BOOKING EASTWARD QUITE RAPIDLY. UNLESS THERE IS FURTHER SOUTHWARD DEVELOPMENT...LOOKS LIKE SOUTH END WOULD MOVE ALONG THE FL AL/GA BORDERS. SW GA POPS NEED TO BE INCREASED FOR THIS EVENING. WILL LOWER MIN TEMPS OVER BIG BEND JUST A BIT AND FOR NOW WILL LEAVE POPS ALONE...WITH PERHAPS ANOTHER UPDATE LATER THIS EVENING. ATTENTION BHM/MOB: WE ARE NOT ABLE TO DIAL INTO ANY SURROUNDING RADARS...INCLUDING OUR DEDICATED PUP INTO KEVX. PLEASE KEEP AN EYE OUT FOR US ACROSS SE AL AND THE PH. THANKS. 10
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.